Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

What causes pain in the left leg post shingles treatment?

User rating for this question
Very Good
Answered by

Neurologist, Surgical
Practicing since : 2007
Answered : 830 Questions
Question
I think I have nerve pain from shingles. I cannot drive my car for so long without pain from my rear to my left leg to foot what meds do you recommend.
Thu, 10 May 2018 in Bones, Muscles and Joints
 
 
Answered by Dr. Ishu Bishnoi 26 minutes later
Brief Answer:
Post Shingles neuropathic pain killer treatment

Detailed Answer:
Hi Larrybatery, thanks for asking from HCM.


I can understand your concern. The pain after Shingles is very severe, current like/burning type, radiates to a particular dermatome as you mentioned. It can be treated by

- Avoid touching/scratching/pouring warm water over it.

- Applying capsaicin ointment locally at pain site.

- Lidocaine patch to get relief for long term.

- Taking neuropathy pain killers like
Gabapentine (usual adult dose is 300mg what I prescribe)
Pregabaline (usual adult dose is 150-450mg what I prescribe)
Combination of Gabapentine or Pregabaline with Nortriptyline
Oxcarbamazepine therapy

- If still no relief, you can also take opioid agonists along with above medication like tramadol, hydrocodone (only after prescription).

- If still no relief, nerve ablation therapy with alcohol/phenol/radiofrequency ablation can also be done. It is attempted upon the involved nerve root.

I think this much treatment will help you. If you have nay doubt, please let me know.
I will be happy to help you.
Thanks. Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor